Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 83, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 29, 2015, 5:08 PM EDT for Menifee County, Morgan County, Kentucky. It was in force for 52 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2015, 5:08 PM EDT (21:08 UTC)
- Expired
- Jun 29, 2015, 6:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Menifee County, KY, Morgan County, KY
The radar
The Jackson,KY radar (KJKL), 41 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:30 PM EDT | HAIL 0.25 | Index, KY | |
| Jun 29, 5:30 PM EDT | HAIL 0.88 | 1 E Grassy Creek, KY | |
| Jun 29, 5:36 PM EDT | TSTM WND DMG | Malone, KY | 2 TREES DOWN. |
| Jun 29, 5:36 PM EDT | TSTM WND DMG | Malone, KY | LIMBS OF MORE THAN 3 INCHES IN DIAMETER DOWN. |
| Jun 29, 6:00 PM EDT | HAIL 0.25 | Index, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 2:33 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
210
WUUS53 KJKL 292108
SVRJKL
KYC165-175-292200-
/O.NEW.KJKL.SV.W.0083.150629T2108Z-150629T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
508 PM EDT MON JUN 29 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
MORGAN COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 600 PM EDT
* AT 508 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KOREA...OR
NEAR FRENCHBURG...MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...HENRY...LEWIS...WELLINGTON...GORDON FORD...
WILLIAMS...WHITE OAK...STOLL...WRIGLEY...LENOX...BLAZE...LIBERTY
ROAD...POMP...DENNISTON...PANAMA...MIZE...EZEL...MATTHEW...DEHART
AND GRASSY CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.
LAT...LON 3801 8320 3800 8311 3790 8310 3789 8313
3786 8311 3782 8318 3784 8348 3786 8349
3784 8352 3785 8360 3801 8361 3801 8358
3803 8357 3804 8347 3802 8348 3802 8346
3805 8342 3804 8340 3806 8327
TIME...MOT...LOC 2108Z 268DEG 27KT 3794 8351
HAIL...1.00IN
WIND...60MPH
$$
GREIF4 follow-up statements
885
WWUS53 KJKL 292119
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
519 PM EDT MON JUN 29 2015
KYC165-292128-
/O.CAN.KJKL.SV.W.0083.000000T0000Z-150629T2200Z/
MENIFEE KY-
519 PM EDT MON JUN 29 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MENIFEE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.
LAT...LON 3801 8320 3800 8311 3790 8310 3789 8313
3786 8311 3782 8318 3783 8342 3785 8349
3794 8344 3802 8344 3805 8342 3804 8340
3805 8327
TIME...MOT...LOC 2118Z 268DEG 27KT 3794 8344
$$
KYC175-292200-
/O.CON.KJKL.SV.W.0083.000000T0000Z-150629T2200Z/
MORGAN KY-
519 PM EDT MON JUN 29 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR MORGAN COUNTY...
AT 518 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EBON...OR 9
MILES WEST OF WEST LIBERTY...AND IS NEARLY STATIONARY.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...HENRY...LEWIS...GORDON FORD...STEELE...MAYTOWN...
WILLIAMS...WHITE OAK...ZAG...KELLACEY...ELAMTON...WRIGLEY...STACY
FORK...LENOX...BLAZE...GREEAR...LIBERTY ROAD...POMP...PANAMA AND
MIZE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.
LAT...LON 3801 8320 3800 8311 3790 8310 3789 8313
3786 8311 3782 8318 3783 8342 3785 8349
3794 8344 3802 8344 3805 8342 3804 8340
3805 8327
TIME...MOT...LOC 2118Z 268DEG 27KT 3794 8344
HAIL...1.00IN
WIND...60MPH
$$
GREIF291
WWUS53 KJKL 292130
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
530 PM EDT MON JUN 29 2015
KYC175-292200-
/O.CON.KJKL.SV.W.0083.000000T0000Z-150629T2200Z/
MORGAN KY-
530 PM EDT MON JUN 29 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL MORGAN COUNTY...
AT 530 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GRASSY
CREEK...OR NEAR WEST LIBERTY...MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...HENRY...LEWIS...GORDON FORD...WILLIAMS...WHITE OAK...
KELLACEY...ELAMTON...STACY FORK...LENOX...GREEAR...LIBERTY ROAD...
POMP...PANAMA...MIZE...WELL STATION...MALONE...COTTLE...MATTHEW AND
DEHART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.
LAT...LON 3783 8343 3797 8340 3796 8311 3790 8310
3789 8313 3786 8311 3782 8318 3783 8342
TIME...MOT...LOC 2130Z 279DEG 28KT 3787 8333
HAIL...1.00IN
WIND...60MPH
$$
GREIF248
WWUS53 KJKL 292142
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
542 PM EDT MON JUN 29 2015
KYC175-292200-
/O.CON.KJKL.SV.W.0083.000000T0000Z-150629T2200Z/
MORGAN KY-
542 PM EDT MON JUN 29 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL MORGAN COUNTY...
AT 542 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STACY FORK...
OR NEAR WEST LIBERTY...MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...LEWIS...PANAMA...GORDON FORD...WILLIAMS...WHITE OAK...
WELL STATION...MALONE...COTTLE...MATTHEW...INDEX...NICKELL...STACY
FORK...DEMUND...GREEAR AND FLORRESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.
LAT...LON 3783 8337 3791 8329 3791 8311 3790 8310
3789 8313 3786 8311 3782 8318
TIME...MOT...LOC 2142Z 273DEG 26KT 3784 8327
HAIL...1.00IN
WIND...60MPH
$$
GREIF833
WWUS53 KJKL 292156
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
556 PM EDT MON JUN 29 2015
KYC175-292206-
/O.EXP.KJKL.SV.W.0083.000000T0000Z-150629T2200Z/
MORGAN KY-
556 PM EDT MON JUN 29 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MORGAN COUNTY WILL
EXPIRE AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON KY.
LAT...LON 3783 8337 3791 8329 3791 8311 3790 8310
3789 8313 3786 8311 3782 8318
TIME...MOT...LOC 2154Z 268DEG 27KT 3784 8327
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:00 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 29, 4:00 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 400 PM EDT MON JUN 29 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 400 PM EDT MON JUN 29 2015 AMPLIFIED PATTERN REMAINS IN PLACE WITH SHARP RIDGING ACROSS THE WESTERN CONUS...WHILE TROUGHING DOMINATES ACROSS THE EASTERN CONUS. A SHORT WAVE TROUGH IS CURRENTLY MOVING THROUGH THE OHIO VALLEY...WITH A WEAKER SURFACE REFLECTION OF A LOW CURRENTLY LOCATED NEAR CENTRAL INDIANA...AND A SHEARED OUT COOL FRONT DANGLED SOUTHWEST TOWARDS THE BOOTHEEL OF MISSOURI. SCATTERED TO NUMEROUS SHOWERS AND STORMS HAVE BROKEN OUT ACROSS MAINLY THE WESTERN HALF OF KENTUCKY THIS AFTERNOON...WITH SOME SCATTERED CELLS MAKING IT INTO EASTERN KENTUCKY IN THE PAST HOUR. CAPE AND SHEAR ARE MEAGER THIS AFTERNOON ACROSS OUR AREA...HOWEVER A FEW STORMS MAY REACH SEVERE LIMITS. THE BEST LOW LEVEL SHEAR REMAINS NORTH OF I-64...SO THINK THAT THE TORNADO THREAT FOR OUR AREA IS LOW...BUT WILL KEEP AN EYE ON ANY LONGER-LIVED CELLS THAT MANAGE TO SUSTAIN THEMSELVES OUT OF NORTH CENTRAL KENTUCKY. EXPECT THE ACTIVITY TO WANE THIS EVENING AS WE LOSE HEATING AND THE SHORT WAVE EXITS. TEMPERATURES WILL NOT BE AS PLEASANT AS LAST NIGHT...WITH LOWS IN THE LOW TO MID 60S AND SOME PATCHY FOG AROUND. TUESDAY WILL FEATURE ANOTHER DAY OF MAINLY AFTERNOON CONVECTION AS ANOTHER SHORT WAVE TROUGH ROTATES THROUGH THE AREA. A FEW STORMS MAY GET ON THE STRONG-SIDE...WITH PERHAPS A BIT BETTER INSTABILITY...ALTHOUGH SHEAR LOOKS MEAGER ONCE AGAIN. CONVECTION WILL ONCE AGAIN DIMINISH TUESDAY NIGHT AS WE LOSE HEATING AND SOME MODEST SHORT WAVE RIDGING ENSUES. LOWS WILL BE SIMILAR TO TONIGHT IN THE LOW TO MID 60S...WITH PATCHY FOG AROUND ONCE AGAIN. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 400 PM EDT MON JUN 29 2015 THE EXTENDED PERIOD CONTINUES WITH A MERIDIONAL RIDGE TROUGH PATTERN ACROSS THE CONUS. IN FACT...A RATHER COOL PATTERN IN PLACE FOR THIS TIME OF YEAR ACROSS THE EAST WITH THE LONGWAVE TROUGH DIGGING INTO THE DEEP SOUTHEAST TO BEGIN THE PATTERN. THIS SOLUTION IS SHARED BETWEEN THE GFS AND EURO. THIS PATTERN CONTINUES TO BE A FAVORABLE MCS TYPE SET UP WITH THE EXTENDED BEGINNING ON WEDNESDAY AND THE REMNANTS OF SOME CONVECTION DIMINISHING BEFORE ANOTHER COMPLEX BEGINS TO PUSH SOUTHEAST INTO THE AREA LATE WEDNESDAY AND INTO WEDNESDAY NIGHT THIS FEATURE SEEMS MORE TIED TO THE DEVELOPMENT OF A CONVECTIVE SYSTEM AS IT MOVES INTO KY...ESPECIALLY WITH A SEEMINGLY STALLED BOUNDARY AT THE SURFACE ACROSS KY. THOUGH IT IS WORTH NOTING THAT WHILE UPSTREAM CONDITIONS MAY BE FAVORABLE AS WELL AS THE PATTERN...THE GFS SOUNDING ARE SHOWING LESS INSTABILITY AND THEREFORE ORGANIZATION WITH THESE FEATURE SEEMS MARGINAL AT BEST. PERHAPS THIS MAY BE DUE TO THE INABILITY CLEAR OUT THE AREA DUE TO SOME DEBRIS CLOUD COVER. FURTHERMORE...WITH THE EURO IN AGREEMENT...AT LEAST WITH THE EARLIER PORTION OF THE EXTENDED...THIS SEEMS THE MORE LIKELY CASE AND HENCE THE MARGINAL MENTION IN THE DAY 3 BY SPC AND THIS MIGHT EVEN PERHAPS BE OVERDONE. HEADING INTO THURSDAY...THE INSTABILITY SEEMS A BIT BETTER AND ORGANIZATION WOULD BE A BIT MORE LIKELY AND THIS IS SUGGESTED IN THE OPERATIONAL MODELS AS WELL. FRIDAY FEATURES ANOTHER WAVE MOVING THROUGH THE OH VALLEY...BUT ONCE AGAIN LACKING A BIT IN INSTABILITY SO THE BEST CHANCE OF ANY ORGANIZATION BEING TIED TO THE AFTERNOON. HEADING INTO THE WEEKEND...THE GFS AND EURO SIGNIFICANTLY DIVERGE IN SOLUTIONS WITH THE GFS BEING MORE PRONOUNCED IN THE PATTERN AND THE EURO BECOMING MORE ZONAL OR AT LEAST A MORE FLATTENED FLOW. DUE TO THIS AND BEING THE LAST 2 DAYS IN THE EXTENDED...WILL LEAN MORE TO A COMPROMISE OF THE SUPER BLEND AND COLLABORATION BETWEEN NEIGHBORING OFFICES. THE RESULT OF THE SUPER BLEND WOULD SUGGEST A MORE ORGANIZED SET UP FOR THURSDAY AND INTO THURSDAY NIGHT WITH A MORE DIURNAL DOMINATED TREND HEADING INTO THE WEEK...ESPECIALLY WITH A POSSIBLE WEAKENING OR FLATTENING PATTERN AS SUGGESTED BY THE EURO...AT LEAST ACROSS THE EASTERN CONUS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 220 PM EDT MON JUN 29 2015 SCATTERED CONVECTION WILL MOVE IN THIS AFTERNOON AND LAST THROUGH AROUND 03Z THIS EVENING...BEFORE GENERALLY DISSIPATING. ANY DIRECT HIT FROM A SHOWER OR THUNDERSTORM WILL BRING TEMPORARY IFR CONDITIONS...HOWEVER WILL ONLY CONTINUE TO MENTION VCTS FOR NOW...GIVEN THE DISORGANIZATION OF THE CONVECTION. SUSTAINED SOUTHWEST WINDS OF AROUND 10 KTS...WITH GUSTS TO AROUND 20 KTS WILL ALSO PERSIST THROUGH EARLY EVENING...BEFORE DIMINISHING. PATCHY FOG WILL SET IN LATER TONIGHT...HOWEVER CLEARING OUT MAY BE PROBLEMATIC...SO AM ONLY CARRYING MVFR FOR NOW. ANY FOG WILL BURN OFF BY AROUND 12Z...WITH THE NEXT BATCH OF CONVECTION LIKELY HOLDING OFF UNTIL AFTER 18Z TUESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GEOGERIAN LONG TERM...SHALLENBERGER AVIATION...GEOGERIAN
Hazardous weather outlook, Jun 29, 4:15 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 415 PM EDT MON JUN 29 2015 KYZ044-050>052-058>060-068-069-079-080-104-106>109-111-112-114- 116-119-302315- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE- BREATHITT-OWSLEY-CLAY-MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE...MANCHESTER... INEZ 415 PM EDT MON JUN 29 2015 ...TORNADO WATCH 369 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE THIS EVENING. SOME OF THE STORMS THROUGH EARLY THIS EVENING MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH SUNDAY. SOME OF THE STORMS ON TUESDAY MAY GET STRONG...CONTAINING GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF STORM DAMAGE OR LARGE HAIL THROUGH THIS EVENING. KYZ083>088-110-113-115-117-118-120-302315- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT-PERRY-LESLIE- LETCHER-PIKE- INCLUDING THE CITIES OF...MONTICELLO...STEARNS...WHITLEY CITY... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN...PRESTONSBURG...WHEELWRIGHT...HINDMAN... PIPPA PASSES...HAZARD...HYDEN...JENKINS...WHITESBURG...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 415 PM EDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE THIS EVENING. SOME OF THE STORMS THROUGH EARLY THIS EVENING MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOME OF THE STORMS ON TUESDAY MAY GET STRONG...CONTAINING GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF STORM DAMAGE OR LARGE HAIL THROUGH THIS EVENING. RAY/GEOGERIAN
In the hours before
Special weather statement, Jun 29, 3:49 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
349 PM EDT MON JUN 29 2015
KYZ112-114>117-292045-
CLAY-BREATHITT-LESLIE-OWSLEY-PERRY-
349 PM EDT MON JUN 29 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CLAY...BREATHITT...
LESLIE...OWSLEY...PERRY...
AT 348 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER SACKER
GAP...OR 7 MILES NORTH OF MANCHESTER...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
HAZARD...JACKSON...MANCHESTER...BUCKHORN...DIABLOCK...PORTSMOUTH...
NED...COPLAND...CHESTNUTBURG...MOSLEY BEND...HOWARD CREEK...
HAGINSVILLE...HOOKER...GOBBARD...PANCO...HORSE CREEK JUNCTION...
HERRON...ENLINE...LUCKY FORK AND PEABODY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 17 AND 59.
KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 12.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.
&&
LAT...LON 3728 8389 3731 8388 3733 8383 3733 8379
3736 8380 3763 8331 3723 8311 3709 8382
TIME...MOT...LOC 1948Z 241DEG 23KT 3726 8378
GREIFSpecial weather statement, Jun 29, 4:07 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
407 PM EDT MON JUN 29 2015
KYZ068-079-292030-
PULASKI-ROCKCASTLE-
407 PM EDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT PULASKI...ROCKCASTLE...
AT 406 PM EDT...A STRONG THUNDERSTORM WAS NEAR PULASKI...OR 12 MILES
NORTHWEST OF SOMERSET...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...MOUNT VERNON...PULASKI...BRODHEAD...SCIENCE HILL...
MARETBURG...OTTOWA...WABP...HIATT...BURR...RENFRO VALLEY...VALLEY
OAK...WELLHOPE...ORLANDO...QUAIL...HANSFORD...LAKE LINVILLE...
MUELLERSVILLE...LEVEL GREEN AND SHOPVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 51 AND
66.
KENTUCKY HIGHWAY 80 IN PULASKI COUNTY NEAR MILE MARKER 17...AND
BETWEEN MILE MARKERS 24 AND 34.
LOUIS B. NUNN PARKWAY
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTH CENTRAL
KENTUCKY.
&&
LAT...LON 3736 8456 3733 8451 3741 8448 3747 8424
3725 8423 3723 8424 3724 8426 3720 8426
3719 8428 3706 8478 3718 8480
TIME...MOT...LOC 2006Z 255DEG 31KT 3725 8470
GREIFSpecial weather statement, Jun 29, 4:28 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
428 PM EDT MON JUN 29 2015
KYZ115>117-292130-
CLAY-LESLIE-PERRY-
428 PM EDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT CLAY...LESLIE...PERRY...
AT 428 PM EDT...A STRONG THUNDERSTORM WAS OVER BOTTO...OR 7 MILES
SOUTHEAST OF MANCHESTER...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HAZARD...MANCHESTER...HYDEN...VICCO...DALEY...DIABLOCK...BEAR
BRANCH...ESSIE...STINNETT...WENDOVER...BULAN...HOSKINSTON...HORSE
CREEK JUNCTION...FREW...ENLINE...SASSAFRAS...SPRING CREEK...
PEABODY...THOUSANDSTICKS AND DRYHILL.
THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 21 AND 59.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.
&&
LAT...LON 3701 8373 3715 8378 3732 8311 3730 8311
3727 8313 3725 8312 3723 8310 3725 8306
3715 8304 3712 8306 3706 8305 3698 8368
TIME...MOT...LOC 2028Z 255DEG 25KT 3708 8367
GREIFSpecial weather statement, Jun 29, 4:49 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
449 PM EDT MON JUN 29 2015
KYZ068-079-080-083-292145-
PULASKI-ROCKCASTLE-WAYNE-LAUREL-
449 PM EDT MON JUN 29 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...
ROCKCASTLE...WAYNE...LAUREL...
AT 449 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER RUTH...OR
NEAR SOMERSET...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...LONDON...SCIENCE HILL...BURNSIDE...PULASKI COUNTY PARK...
HAZEL PATCH...NAOMI...BENT...BERNSTADT...MILL SPRINGS...EAST
BERNSTADT...MAGNUM...GENERAL BURNSIDE S.P....HIGHTOP...ELIHU...
ROCKCASTLE SPRINGS...SHOPVILLE...HOGUE...RUTH AND TATEVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 2.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 33 AND
55.
KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11.
KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
40.
LOUIS B. NUNN PARKWAY
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTH CENTRAL
KENTUCKY.
&&
LAT...LON 3692 8496 3696 8494 3696 8492 3695 8490
3700 8484 3705 8491 3711 8490 3715 8486
3732 8417 3704 8401 3688 8502
TIME...MOT...LOC 2049Z 255DEG 24KT 3709 8454
GREIFSpecial weather statement, Jun 29, 4:52 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 452 PM EDT MON JUN 29 2015 KYZ051-052-060-106-292115- BATH-MENIFEE-ROWAN-MORGAN- 452 PM EDT MON JUN 29 2015 ...A STRONG THUNDERSTORM WILL AFFECT BATH...MENIFEE...ROWAN... MORGAN... AT 451 PM EDT...A STRONG THUNDERSTORM WAS OVER FRENCHBURG...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WEST LIBERTY...FRENCHBURG...HENRY...WELLINGTON...DAN...ZAG...TABOR... BIG WOODS...KELLACEY...ROTHWELL...HAMM...WRIGLEY...BLAZE...POMP... PELFREY...CRIX...COGSWELL...DENNISTON...LICK FORK AND BLAIRS MILLS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN KENTUCKY. && LAT...LON 3786 8369 3804 8375 3818 8331 3792 8323 TIME...MOT...LOC 2051Z 255DEG 24KT 3798 8364 GREIF
Special weather statement, Jun 29, 5:03 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
503 PM EDT MON JUN 29 2015
KYZ106-107-109-292200-
JOHNSON-MAGOFFIN-MORGAN-
503 PM EDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT JOHNSON...MAGOFFIN...MORGAN...
AT 503 PM EDT...A STRONG THUNDERSTORM WAS OVER WONNIE...OR NEAR
SALYERSVILLE...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...SALYERSVILLE...LEWIS...BROWNLOW...WILLIAMS...
STAFFORDSVILLE...CISCO...WHITE OAK...GRAYFOX...ELNA...HAGER...
PERLIE...KERZ...BETHANNA...MIMA...QUOD...EVER...RELIEF...NIPPA AND
BALLOT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 67 AND 76.
U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 7 AND 16.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR EASTERN
KENTUCKY.
&&
LAT...LON 3798 8289 3797 8283 3791 8273 3789 8267
3768 8315 3783 8328 3798 8302 3796 8299
3800 8296 3800 8293
TIME...MOT...LOC 2103Z 237DEG 28KT 3780 8314
GREIFThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:49 PM EDT | Special Weather Statement | JKL | Breathitt, Clay, Perry | 56 min |
| Jun 29, 4:07 PM EDT | Special Weather Statement | JKL | Rockcastle | 23 min |
| Jun 29, 4:28 PM EDT | Special Weather Statement | JKL | Clay, Leslie, Perry | 62 min |
| Jun 29, 4:49 PM EDT | Special Weather Statement | JKL | Laurel, Pulaski | 56 min |
| Jun 29, 4:52 PM EDT | Special Weather Statement | JKL | Menifee, Morgan | 23 min |
| Jun 29, 5:03 PM EDT | Special Weather Statement | JKL | Johnson | 57 min |
| Jun 29, 5:37 PM EDT | Special Weather Statement | JKL | Powell | 38 min |
| Jun 29, 5:39 PM EDT | Special Weather Statement | JKL | Magoffin, Morgan | 36 min |
| Jun 29, 5:46 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Powell | 44 min |
| Jun 29, 5:55 PM EDT | Special Weather Statement | JKL | Morgan, Wolfe | 50 min |
| Jun 29, 5:58 PM EDT | Special Weather Statement | JKL | Wayne | 47 min |
| Jun 29, 6:22 PM EDT | Special Weather Statement | JKL | Menifee, Morgan | 38 min |
| Jun 29, 6:45 PM EDT | Special Weather Statement | JKL | Wolfe | 60 min |
| Jun 29, 6:53 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Wolfe | 52 min |
| Jun 29, 7:56 PM EDT | Special Weather Statement | JKL | Bell, Harlan | 34 min |
| Jun 29, 7:58 PM EDT | Special Weather Statement | JKL | McCreary, Wayne | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.